Alert archive / Massachusetts / Gale Watches in 2013
Gale Watch 15, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Apr 10, 2013, 3:57 PM EDT. It took effect at Apr 12, 2013, 5:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 10, 2013, 3:57 PM EDT (19:57 UTC)
- In effect from
- Apr 12, 2013, 5:00 AM EDT
- Expired
- Apr 12, 2013, 3:59 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Apr 10, 2:25 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 10, 2:25 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 225 PM EDT WED APR 10 2013 .SYNOPSIS... A FRONT JUST SOUTH OF NEW ENGLAND AND WILL BE THE FOCUS FOR PERIODS OF SHOWERS EARLY THIS MORNING AND AGAIN TONIGHT. COOLER AIR WILL FILTER INTO THE REGION ON NORTHEAST WINDS THROUGH THE END OF THE WEEK. A STRONG FRONT WILL BRING A SOAKING RAIN FRIDAY AFTERNOON AND EVENING. DRY AND MORE SEASONABLE WEATHER RETURNS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 215 PM UPDATE... AN ABUNDANCE OF CLOUDS STILL COVERED NORTHERN AND WESTERN MA...AS WELL AS NORTHERN CT AT MID AFTERNOON. THERE WERE STILL PEEKS OF SUN AT TIMES IN THIS REGION...BUT SUNSHINE WAS MOST PREVALENT IN EASTERN MA AND RHODE ISLAND. HIGH TEMPS WILL TOP OUT IN THE LOWER TO MIDDLE 60S IN MOST LOCATIONS WITH SOME MID TO UPPER 60S ACROSS NORTHERN CT AND INTERIOR RHODE ISLAND. TEMPS WILL REMAIN IN THE LOWER TO MIDDLE 50S ON THE IMMEDIATE COAST WITH SEA BREEZES. ONE BATCH OF WEAKENING SHOWERS WILL BE MOVING INTO NORTHWEST MA/SOUTHWEST NH THROUGH THE LATE AFTERNOON. LOOKS LIKE THE MORE SIGNIFICANT/WIDESPREAD PRECIPITATION WILL HOLD OFF UNTIL THE EVENING HOURS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... FRONT EDGES A BIT FARTHER S TONIGHT BUT NEXT WAVE OF LOW PRESSURE WILL BRING ANOTHER ROUND OF SHOWERS TO SOUTHERN NEW ENGLAND... MAINLY DURING FIRST PART OF NIGHT. AIRMASS LOOKS TO BE A LITTLE MORE STABLE WITH MORE OF A N/NE FLOW IN PLACE SO LEFT OUT MENTION OF THUNDER. INCREASING N/NE FLOW WILL DRAW COOLER AIR DOWN FROM NORTHERN NEW ENGLAND. MODELS SUGGEST MUCH OF DAY MAY BE DRY AS FOCUS FOR LIFT REMAINS TO OUR W AND S...ALTHOUGH ONSHORE FLOW SHOULD RESULT IN AT LEAST SPOTTY SHOWERS FROM TIME TO TIME NEAR COAST. LEANED TOWARD COOLER NAM MOS FOR HIGHS WHICH ARE IN 40S TO NEAR 50. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... HIGHLIGHTS... * STRONG FRONT WILL MOVE THROUGH ON FRIDAY * TEMPS INCREASING THIS WEEKEND THROUGH THE FIRST HALF OF THE WEEK OVERVIEW AND MODEL PREFERENCES... GENERALLY MODERATE TO HIGH CONFIDENCE IN OVERALL PATTERN THROUGH THE WEEKEND...WITH ONLY SLIGHTLY LOWER CONFIDENCE IN TIMING. THIS IS THANKS TO FAIRLY GOOD MODEL AGREEMENT WITH SYNOPTIC PATTERN ON THE 10/00Z RUNS. THE BIGGEST DIFFERENCES AT LEAST THROUGH THE WEEKEND CONTINUES TO BE TIMING AND THERMAL STRUCTURES FROM UPPER CUTOFF AND SFC LOW PRES FOR THE LATE DAY FRI AND FRI NIGHT. NAM CONTINUES TO BE COLDER WITH GFS ON THE WARM SIDE. ECMWF CONTINUES TO BE A GOOD MIDDLE GROUND HERE...SO WILL LEAN TOWARD IT/S THERMAL SOLUTION. FOR BEST CONSISTENCY...ITS TIMING ALSO SEEMS TO BE THE MOST PERSISTENT AND WOULD MATCH PREVIOUS THINKING WELL. GIVEN IT HAS SUPPORT FROM SOME GEFS MEMBERS AND THE ECENS MEAN...HAVE HIGHER CONFIDENCE ON ITS TIMING AS WELL. THEREFORE...ECMWF CONTINUES TO BE THE BASELINE FOR THIS FORECAST. DETAILS... THU NIGHT INTO EARLY DAY FRI... THE STALLED SFC FRONT WHICH HAS SO DEFINED THE WX THIS WEEK WILL GRADUALLY LIFT BACK N OVERNIGHT...BRINGING ABOUT THE CHANCE FOR SOME -SHRA...HOWEVER MANY LOCATIONS MAY REMAIN DRY AS MID LVL RIDGE BUILDS IN BEHIND THE FRONT. GIVEN THE FAIR AMOUNT OF CLOUD COVER THANKS TO MOISTURE FLUX IN ADVANCE OF THE UPSTREAM CUTOFF...AND WARMING H85 TEMPS OVERNIGHT...EXPECT SFC TEMPS TO AT LEAST HOLD STEADY IF NOT WARM SOMEWHAT DURING THE OVERNIGHT HOURS. THIS WOULD GENERALLY KEEP MOST TEMPS JUST ABOVE THE FREEZING POINT EVEN THOUGH THU IS EXPECTED TO BE A BIT ON THE COOLER SIDE...HOWEVER A FEW OF THE COOLER VALLEYS IN SRN NH AND EXTREME NRN MA MAY SEE A BRIEF CHANGE OVER TO SOME LIGHT SLEET WITH ANY PRECIPITATION EARLY FRI MORNING. LATE DAY FRI AND FRI NIGHT... THE AFOREMENTIONED CUTOFF LOW ALOFT AND SFC LOW PRES MOVE CLOSER FROM THE W. THE INITIAL SFC LOW IS EXPECTED TO SHIFT INTO QUEBEC...CARRYING A GRADUALLY OCCLUDING SFC FRONT THROUGH THE AREA. MOST MODELS STILL FOCUS ON A SECONDARY WEAK TRIPLE POINT LOW TAKING OVER NEAR THE S COAST. GIVEN THE DECENT DYNAMICS AND STRONG LIFT STILL EXPECTING SOME DECENT PRECIPITATION OUT OF THIS SYSTEM. GIVEN IT HAS A CONNECTION TO GULF OF MEXICO MOISTURE...PWAT VALUES ARE EXPECTED TO BE 1.5 INCHES OR MORE. THIS IS ALSO FED BY A 40-50 KT H85 JET. THEREFORE...STILL EXPECTING WIDESPREAD 0.75 TO 1.0 INCHES OF TOTAL QPF...WITH THE ISOLATED THREAT FOR 1.0-1.5 INCHES IN HEAVIER OR TRAINING RAINFALL. IT STILL APPEARS THAT MOST MAIN RIVERS SHOULD BE ABLE TO HANDLE THIS...BUT WILL NEED TO BE WATCHED...ESPECIALLY GIVEN THE EXPECTED CONVECTION EARLY THIS WEEK. THE PRIMARY THREAT MAY BE SOME URBAN/POOR DRAINAGE OR EVEN SMALL QUICK-RESPONSE STREAM FLOODING. GIVEN THE TIMING...THE URBAN/DRAINAGE ISSUES MAY RUN THE RISK OF AFFECTING THE EVENING COMMUTE. AS MENTIONED BY THE PREVIOUS SHIFT...THE LACK OF MIXING AND THE FACT THAT THE LLJ IS ONLY IN THE 40-50 KT JET RANGE...ITS LOOKING LIKE THE WIND THREAT MAY BE MINIMAL AT THIS TIME. THE WEEKEND... UPPER LVL CUTOFF BEGINS TO SHIFT TO THE NE AND SFC LOW MOVES INTO THE MARITIMES. THIS ALLOWS HIGH PRES TO BUILD OVER THE REGION...EXPECTING MOSTLY DRY CONDITIONS TO PREVAIL THROUGH SUN. H85 TEMPS DIP BACK TO ABOUT -1C TO 0C SAT...SO A BIT ON THE COOL SIDE /HIGHS NEAR THE MID 50S/ ON SAT. SUN TEMPS CONTINUE TO DECLINE SOMEWHAT SO LOW 50S TO MID 50S ARE MOST LIKELY. MON INTO WED... A FAIR AMOUNT OF DISAGREEMENT HERE SO CONFIDENCE IN THE FORECAST IS A BIT LOW. PRIMARY ISSUE IS STRENGTH OF MID LVL RIDGE. ECMWF/ECENS IS MUCH STRONGER AND CONTINUES WITH DRY WX WELL INTO TUE WHILE GFS SHOWS TYPICAL FAST BIAS WITH A NEW SYSTEM BY TUE. WILL LEAN DRY FOR NOW...BUT A SECOND STALLED FRONT MAY EFFECT THE REGION SOMETIME IN THE TUE-WED TIMEFRAME. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERVIEW...LOW TO MODERATE CONFIDENCE THROUGH THURSDAY AFTERNOON. MOST LOCATIONS HAVE SEEN CONDITIONS IMPROVE TO VFR THIS AFTERNOON DESPITE A SCATTERED TO BROKEN DECK OF MID LEVEL CLOUDINESS REMAINING. AN AREA OF SHOWERS WILL AFFECT THE REGION...MAINLY THIS EVENING INTO PART OF THE OVERNIGHT HOURS. LOW PROBABILITY OF AN ISOLATED THUNDERSTORM ACROSS NORTHERN CT/RI AND SOUTHEAST MA. LIGHT SHOWERS AND PATCHY DRIZZLE MAY LINGER INTO THU MORNING...BUT THE HEAVIER PRECIPITATION SHOULD COME TO AN END TOWARD DAYBREAK THU AS FOR CIGS/VSBYS EXPECT MVFR CONDITIONS TO RE-DEVELOP THIS EVENING WITH PERHAPS A PERIOD OF IFR CONDITIONS ESPECIALLY TOWARD DAYBREAK THU. SOME GRADUAL/TEMPORARY IMPROVEMENT IN CONDITIONS IS LIKELY ON THU AND MANY LOCATIONS MAY EVENTUALLY RETURN TO VFR CONDITIONS. OVERALL...CONFIDENCE IN CIGS/VSBYS ALONG WITH TIMING IS BELOW NORMAL. KBOS TERMINAL...LOW TO MODERATE CONFIDENCE IN CONDITIONS AND TIMING. THERE IS HIGH CONFIDENCE IN A PERIOD OF WET RUNWAYS THIS EVENING. KBDL TERMINAL...LOW TO MODERATE CONFIDENCE IN CONDITIONS AND TIMING. THERE IS HIGH CONFIDENCE IN A PERIOD OF WET RUNWAYS THIS EVENING. LOW PROBABILITY OF AN ISOLATED THUNDERSTORM THIS EVENING. OUTLOOK...FRIDAY THROUGH SUNDAY... FRIDAY...MODERATE CONFIDENCE. MVFR/IFR IN RAIN. EAST TO SOUTHEAST WINDS AT THE SURFACE WITH SOUTHWEST WINDS INCREASING TO 50-60 KNOTS 2000-4000 FEET ABOVE THE SURFACE AND PROVIDING LOW LEVEL WIND SHEAR. THE RAIN AND WIND SHEAR GRADUALLY DISSIPATE FRI NIGHT. SATURDAY INTO SUNDAY...HIGH CONFIDENCE. VFR. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. HIGH CONFIDENCE THROUGH THU. WEAK GRADIENT REMAINS IN PLACE WITH STALLED FRONT JUST S OF NEW ENGLAND. LIGHT WINDS AND FLAT SEAS EXPECTED TODAY AND TONIGHT WITH SEA BREEZES NEAR SHORE THIS AFTERNOON. FRONT PUSHES FARTHER S THU WHICH RESULTS IN INCREASING NE FLOW ACROSS MA/RI COASTAL WATERS AND SLOWLY BUILDING SEAS. SHOULD SEE WINDS AND SEAS REACH SCA...ESPECIALLY ON OUTER WATERS AND AROUND CAPE COD/ISLANDS. OUTLOOK...FRIDAY THROUGH SUNDAY... MODERATE CONFIDENCE ALL PERIODS. FRIDAY... A STRONG FRONT WILL PUSH ACROSS THE WATERS FRI. AHEAD OF THIS FRONT SE WINDS MAY GUST TO GALE FORCE AT TIMES. AT LEAST...WINDS OF SMALL CRAFT ADVISORY LEVEL WILL AFFECT THE WATERS WITH SEAS REACHING 5-8 FEET ARE LIKELY. RAIN/FOG WILL LEAD TO REDUCTIONS IN VISIBILITY ESPECIALLY FRI AFTERNOON AND EVENING. SATURDAY INTO SUNDAY... NORTHWEST WINDS GUSTING TO 25 KNOTS DUE TO CAA. SEAS REMAIN ABOVE 5 FEET ESPECIALLY ON THE OUTER WATERS. SMALL CRAFT ADVISORIES LIKELY CONTINUE. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DOODY/JWD NEAR TERM...FRANK SHORT TERM...JWD LONG TERM...DOODY AVIATION...FRANK/DOODY MARINE...DOODY/JWD
Hazardous weather outlook, Apr 10, 3:58 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 358 AM EDT WED APR 10 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 358 AM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-110800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 358 AM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY OF GALE FORCE WINDS THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:57 PM EDT | Small Craft Advisory | BOX | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.